MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS?; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553650
Medical Device Problem Codes Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery-enhanced delivery system was intended to be implanted in the pancreas to facilitate fluid collection during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2023.During the procedure, stent first flange did not deploy.The procedure was successfully completed using another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital.Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation results: with all available information, boston scientific corporation concludes that the reported event of stent failure to deploy was able to be confirmed, since the device has been returned with the stent fully covered and undeployed.Additionally, the outer sheath was returned twisted and detached.According to the investigation findings, the handle was rotated as the device was luer locked to the scope, and it is possible that the technique used by the physician rotating the handle incorrectly during the procedure could have caused the torsion in the delivery system leading to the rotational damaged, affecting its performance and could have unable to deploy the stent during procedure.Device technical analysis: an axios stent and electrocautery-enhanced delivery system was received for analysis.The device returned with the stent fully covered and undeployed and the outer sheath was returned twisted and detached.Device history record (dhr) review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labelling review: a labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use/product label.According to the information provided it was reported that the handle was rotated as the device was luer locked to the scope.The axios stent and electrocautery enhanced delivery system instructions for use state "rotate the winged luer lock clockwise to secure the delivery system handle to the echoendoscope it is possible that the technique used by the physician rotating the handle incorrectly during the procedure could have caused the torsion in the delivery system leading to the rotational damaged, affecting its performance and could have unable to deploy the stent during procedure.Risk review: a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation and is documente.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of failure to follow instructions.

Brand Name
AXIOS?
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144419
Report Number3005099803-2026-01807
Device Sequence Number15782010
Product Code PCU
UDI-Device Identifier08714729904595
UDI-Public(01)08714729904595(17)250831(10)32339495
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K220112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberM00553650
Device Catalogue NumberM00553650
Device Lot Number0032339495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown